Affordable Access

Indomethacin induced hepatic alterations in mono-oxygenase system and faecal Clostridium perfringens enterotoxin in the rat.

Authors
  • Fracasso, M E
  • Leone, R
  • Cuzzolin, L
  • Del Soldato, P
  • Velo, G P
  • Benoni, G
Type
Published Article
Journal
Agents and Actions
Publisher
Springer-Verlag
Publication Date
Nov 01, 1990
Volume
31
Issue
3-4
Pages
313–316
Identifiers
PMID: 2128167
Source
Medline
License
Unknown

Abstract

The administration of indomethacin to rats, at the dose of 10 mg/kg once daily for three days, caused a loss of microsomal cytochrome P-450 and cytochrome b5 in the liver, and a fall in drug-metabolizing enzyme activities (i.e. aminopyrine N-demethylase, NADP cyt. c. reductase). Indomethacin also induced intestinal lesions and a significant increase in Clostridium perfringens enterotoxin levels in the feces at 24 hours after both the second and third day of treatment. The above findings suggest that the development of intestinal lesion and the accompanying release of Clostridium perfringens enterotoxin, as well as hepatic enzyme alterations in the rat, result from indomethacin administration. Some of the data in this paper were presented at the Meeting of British Pharmacological Society in Ireland, July 6th-8th, 1988.

Report this publication

Statistics

Seen <100 times